Hi, my son was first diagnosed with ITP when he was 13 after 5 months he went into remission without any treatment at all. He relapsed when he was 18, on this occasion he was treated with steroids alone, which done nothing but pile a load of weight on him, but eventually went into remission again until now or I should say 7 months ago, he is now 29 and omg this is by far the worst he has ever been. Over the last 7 months his platelets have crashed to zero, at first they once again put him on massive doses of steroids (waste of time and money in my opinion). They also started him on Privigen, which we were told he was so lucky to be getting because it was sooooooooooon expensive and a Wonder Drug that worked for everyone.......well except him, numerous doses got his platelets up to about 10 but at least that meant he could be discharged as an inpatient but still had to make daily visits to the ward. Days later they crashed to zero again so they decided to give him platelet infusions which was disastrous with two hours of each infusion the platelets would be demolished. They then decided he should have more Privigen of which he had numerous doses, on one occasion they infused 11 bottles over 17 hours which I though was far too much over such a short period of time but it did work they got his count upto about 100, only to drop again after a few days. This is where the Romiplastim Injections came in, to cut a long story short these did work but omg was he I'll, they said he was just unlucky some people get no side effects but he had everyone possible. Really violent headaches, nausea, every joint in his body was destroyed with pain. He could hardly walk the pain in the Base of his spine was horrendous but they more or less said Put Up and Shut Up which he did, just knowing that they were doing the job and once his count got to 150 they would stop the weekly Injections and the side effects would wear off 😞. His count is now 224 and he has not had an injection for 8 weeks But have the side effects gone...... NO!!!! My heart is broke for him, he is like an old man, he has got joint pain all over his body he is living on painkillers. Tramodol, Gabapentin and Paracetamol. He is so depressed. He keeps saying he can't cope with the pain, his life is ruined. He is convinced that the Injections have caused permanent damage. Seeing him the way he is now he is not the same person as the one who was my Son 7/8 Months ago. We saw his ITP Specialist and hematologist yesterday and they have just said sometimes it does take a while for bad side effects to wear off, but come on its 8 weeks now since his last injection, surely this can't be right. Has anybody else experienced or heard of anything at all like this, any help or advice would be greatly appreciated, I just want my Son back. On top of all this he has been under unbelievable Stress from his employer, he has had to return to work or accept early retirement on medical grounds, he is 29 fgs he doesn't want to lose his job he has never been the type to avoid work or stay in bed etc but it is killing him with the amount of pain he is in and it is killing me watching him suffer and his mood so low. Please can anybody give us any advice, help or even share your own experience 😘😘
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.